Subscribe:Posts Comments

You Are Here: Home » Skin Diseases » Lamictal Rash

Lamictal is a type of drug that falls in the anticonvulsants category of medications. It is prescribed by health care providers to stabilize the mood of individuals affected by mood disorders such as bipolar disorder. Additionally, lamictal can also be used to treat seizure disorders such as epilepsy.

There are many types of drugs that are used to treat mood or seizure disorders. But unlike such medications, the prescription information for lamictal also comes with a warning. The information warns that individuals who consume lamictal to treat the various disorders are at a greater risk to occasional development of lamictal rash.

The warning is however written in complicated medical terms. Provided below is a simple explanation of lamictal drug use and also about the development of lamictal rash from drug use.

Most cases of lamictal rash that result from the consumption of lamictal do not pose any serious health complications. However, certain other cases of lamictal rash may give rise to health problems and therefore require hospitalization. Children are at greater vulnerability to develop serious instances of lamictal rash than adults.

One can however avoid the complications that arise from lamictal intake, by taking certain preventive measure to prevent the formation of lamictal rash. Individuals should take care to diligently follow the prescription and dosage information to the T. Also, all cases of lamictal rash should be immediately reported to a health care provider.

There are many who will be skeptical about rashes being the cause of deaths. But research and studies indicate that instances of rashes such as toxic epidermal necrolysis or TEN, and Stevens-Johnson syndrome or SJS are life threatening.  These type of rashes can cause the death of large areas of the skin, which in turn increases the risk of infection. It can also result in severe disfigurement. One can refute the fact that patients affected by the above mentioned types of rashes have a high mortality rate and generally tend to die as a result of the condition.

Studies that have been conducted to understand the effects of lamictal drug intake have found that 0.8 percent of the children had to be hospitalized due to the development of life threatening instances of lamictal rash. The studies also indicated one known fatality. As opposed to this, adults were a lot less susceptible to the formation of severe cases of lamictal rash. Only 0.3 percent of adults affected by lamictal rash required hospitalization.

There are a number of factors that increase the vulnerability among individuals to develop dangerous instances of lamictal rash. Age is not the only reason. Some of these factors are discussed below:

  • When the consumption of lamictal drug is combined with the intake of sodium valproate such as Depakote or valproic acid such as Depakene, then it can result in a serious case lamictal rash
  • When an individual who is just starting out on lamictal medication, consumes more than the initial prescribed dosage, then it can cause dangerous instance of lamictal rash.
  • When an individual rapidly or quickly increases the dosage after commencing lamictal intake, then he/she is vulnerable to developing severe case of lamictal rash

Symptoms of severe lamictal rash

It is important to remember that individuals may occasionally develop lamictal rash after consuming the drug; but all cases of lamictal rash are not life threatening. This necessitates the need for symptoms that will help in the diagnosis and differentiation of lamictal rash that are dangerous from the not so dangerous ones. Unfortunately, there are no signs and symptoms that distinctly point to the presence of a dangerous case of lamictal rash. Even those users who have been using the drug extensively and for prolonged periods cannot identify the symptoms that indicate the presence of severe lamictal rash.

The only resolution is to take all the necessary precautionary measure and to be on a constant lookout for signs of any kind of rashes. In case a rash is detected, then the patient has to immediately contact a doctor for effective diagnosis and treatment.

Precautionary measures to be taken during lamictal intake

Patients can follow a number of precautions to prevent the development of lamictal rash, while consuming prescription lamictal drug. Some of the measures are listed below:

  • Once an individual has started out on lamictal drug dosage to treat a particular disorder, he/she should avoid any rapid increase in the dosage
  • All increases in dosage should be gradual and done after obtaining your health care provider’s permission.
  • The intake valproic acid or valproate along with lamictal drug should be avoided.
  • It is important for a patient to completely understand the dosage instructions for the drug, as it will help prevent the development of lamictal rash
  • If an individual ceases to consume lamictal for any reason whatsoever, then he/she should consult a doctor before starting out on a new dosage again.

Lamictal rash pictures

Related posts:

  1. Lupus Rash-Pictures, Symptoms, Causes, Treatment
  2. Pupps Rash Pictures, Symptoms, Causes, Treatment
  3. Red spots on skin not itchy

Leave a Reply

© 2012 Diseases List · Subscribe:PostsComments · Designed by Theme Junkie · Powered by WordPress